# SDR 9JNR20140307002

- Difficulty date: March 7, 2014
- Submitted: March 10, 2014
- Operation: General aviation
- Aircraft: N1188V
- Make and model: Piper PA-31-350
- Aircraft serial: 318152104
- Aircraft time: 6,913 hours
- Engine: Lyc IO540*
- Engine time: 6,913 hours
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Tailpipe
- Part number: A4031010
- Part serial: 0939
- Condition: Undersize
- Location: Zone 600
- Part time: 616 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING AD 2013-10-04 TO PREVENT POSSIBILITY OF AN IN-FLIGHT POWER PLANT FIRE DUE TO AN EXHAUST SYSTEM FAILURE ON N1188V A PA-31-350, THE RT ENGINE TURBO EXHAUST CLAMP FAILED THE VISUAL INSPECTION ON CLEARANCES.  WHEN THE CLAMP WAS REPLACED WITH NEW CLAMP, PN NH1005798-10, THE NEW CLAMP FAILED CLEARANCES ALSO.  IT WAS THEN REPLACED WITH NEW CLAMP, NH1005798-10, THAT ALSO FAILED THE VISUAL INSPECTION ON CLEARANCES.  AFTER FURTHER INSPECTION, WE DISCOVERED THAT THE TURBO EXHAUST FLANGE ON PN 40310-10 WAS NOTICEABLY THINNER THAN THE SERVICEABLE EXHAUST PIPES THAT WE HAD IN STOCK.  WHEN WE INSTALLED SERVICEABLE EXHAUST PIPE PN 40310-10, THE CLAMP PASSED THE VISUAL INSPECTION FOR CLEARANCES.
